Alert archive / Nevada / River Flood Warnings in 2017

River Flood Warning 22, NWS Elko, NV

March 19, 2017Elko County, Nevada

NWS Elko, NV issued this river flood warning at Mar 19, 2017, 1:03 PM PDT for Elko County, Nevada. It took effect at Mar 19, 2017, 10:00 PM PDT. It was in force for 8 days.

The area

The outline as issued.

The facts

Issued
Mar 19, 2017, 1:03 PM PDT (20:03 UTC)
In effect from
Mar 19, 2017, 10:00 PM PDT
Expired
Mar 27, 2017, 9:00 PM PDT
In force
8 days
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
Minor

County Elko County, NV

The radar

The Elko radar (KLRX), 142 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marys River above Hot Springs Creek nr Deeth (MHSN2).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
7.5 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

009 
WGUS45 KLKN 192003
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
103 PM PDT SUN MAR 19 2017

...The National Weather Service in Elko has issued a Flood Warning 
for the following rivers in Nevada... 

Marys River Above Hot Springs Ck Near Deeth affecting Elko County.
For the Marys River, including Deeth, Minor flooding is forecast.

Marys River will reach minor flood stage of 6.0 feet this evening, 
and is expected to continue to gradually rise through Wednesday, at 
which time it is expected to be close to 6.6 feet which would still 
be minor flood stage. 

                    FLD       OBSERVED          FORECAST 7AM
LOCATION            STG    STG  DAY  TIME     Mon    Tue    Wed

Marys River
  Deeth             6.0    5.8  Sun  1PM      6.2    6.4    6.6
                           

NVC007-202003-
/O.NEW.KLKN.FL.W.0022.170320T0500Z-000000T0000Z/
/MHSN2.1.ER.170320T0500Z.170322T2000Z.000000T0000Z.UU/
903 PM GMT SUN MAR 19 2017

The National Weather Service in Elko has issued a 

* Flood Warning for 
  The Marys River Above Hot Springs Ck Near Deeth.
* From this evening until further notice...or until the warning is 
  canceled.
* At 1:00 PM Sunday the stage was 5.8 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 6.6 feet by Wednesday morning. Additional 
  rises are possible thereafter.
* Impact...at 6.8 feet...Minor to moderate lowland flooding occurs 
  on lower Mary's River, with flooding of many rural roads near the 
  river. Some streets in Deeth flood, as well as basements and 
  foundations of a few homes. This is about 800 cfs.

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$

JR
10 follow-up statements
194 
WGUS85 KLKN 210722
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1222 AM PDT TUE MAR 21 2017

For the Marys River, including Deeth, Minor flooding is occurring and
is expected to continue.

...Marys River continues to rise...

The river may approach moderate flood stage, but uncertainty exists in
the forecast. Additional precipitation may cause the river to rise past
current predictions and residents should pay close attention to updates
throughout the week.  

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME   Tue    Wed    Thu   

Marys River
  Deeth             6.0    6.7 Tue 12 AM  7.0    7.2    7.1   

NVC007-220722-
/O.CON.KLKN.FL.W.0022.000000T0000Z-000000T0000Z/
/MHSN2.1.ER.170320T0130Z.170322T0852Z.000000T0000Z.UU/
822 AM GMT TUE MAR 21 2017

The Flood Warning continues for
  The Marys River Above Hot Springs Ck Near Deeth.
* until further notice.
* At 12:15 AM Tuesday the stage was 6.7 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...at 6.8 feet...Minor to moderate lowland flooding occurs on 
  lower Marys River, with flooding of many rural roads near the 
  river. Some streets in Deeth flood, as well as basements and 
  foundations of a few homes. This is about 800 cfs.

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$
586 
WGUS85 KLKN 220906
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
206 AM PDT WED MAR 22 2017

For the Marys River, including Deeth, Minor flooding is occurring and
is expected to continue.

 ...Marys River continues to run high...

A storm system will move through the area today through
Thursday. Additional precipitation from this system will
increase the rate of snow melt. Thus minor flooding is
expected to continue however the river may see a rise due to the
runoff from increased snow melt. Please exercise caution when
traveling near or along the river. 

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Thu    Fri    Sat

Marys River
  Deeth             6.0    6.9 Wed 02 AM    6.9    6.7    6.7

NVC007-230906-
/O.CON.KLKN.FL.W.0022.000000T0000Z-000000T0000Z/
/MHSN2.1.ER.170320T0130Z.170322T0430Z.000000T0000Z.UU/
1006 AM GMT WED MAR 22 2017

The Flood Warning continues for
  The Marys River Above Hot Springs Ck Near Deeth.
* until further notice.
* At  2 AM Wednesday the stage was 6.9 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...at 6.8 feet...Minor to moderate lowland flooding occurs on 
  lower Mary's river, with flooding of many rural roads near the 
  river. Some streets in Deeth flood, as well as basements and 
  foundations of a few homes. 

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$

LW
507 
WGUS85 KLKN 230825
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
125 AM PDT THU MAR 23 2017

For the Marys River, including Deeth, minor flooding is occurring and
Moderate flooding is possible this week.

...Marys River continues to run high...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Fri    Sat    Sun

Marys River
  Deeth             6.0    7.2 Thu 08 AM   7.3    7.4    7.5

NVC007-240825-
/O.CON.KLKN.FL.W.0022.000000T0000Z-000000T0000Z/
/MHSN2.1.ER.170320T0130Z.170323T0700Z.000000T0000Z.UU/
925 AM GMT THU MAR 23 2017

The Flood Warning continues for
  The Marys River Above Hot Springs Ck Near Deeth.
* until further notice.
* At 1:15 AM Thursday the stage was 7.2 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and moderate flooding is possible.
* Forecast...The river will slowly rise through Sunday.
* Impact...at 7.6 feet...Moderate flooding occurs on lower marys 
  river, with damage to roads, railroads, and structures. Cattle can 
  be mired or drowned. Streets and homes in deeth flood.

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$

LW
743 
WGUS45 KLKN 240357
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
857 PM PDT THU MAR 23 2017

...Observed flooding Changed from Minor to Moderate severity for the 
following rivers in Nevada...

  Marys River Above Hot Springs Ck Near Deeth affecting Elko County
For the Marys River, including Deeth, Moderate flooding is occurring,
with river level continuing to rise.

 ...Marys River at moderate flood stage and still rising...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Fri    Sat    Sun

Marys River
  Deeth             6.0    7.6 Thu 08 PM   7.8    7.5    7.2

NVC007-250357-
/O.CON.KLKN.FL.W.0022.000000T0000Z-000000T0000Z/
/MHSN2.2.ER.170320T0130Z.170324T0300Z.000000T0000Z.UU/
457 AM GMT FRI MAR 24 2017

...Observed flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Marys River Above Hot Springs Ck Near Deeth.
* At 800 PM Thursday 
 the stage was 7.6 feet.
* Flood stage is 6.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river will continue to rise to a stage of 7.8 feet 
  by early Friday Morning...then slowly decrease to 7.2 feet by early Sunday 
  morning.
* Impact...at 7.6 feet...Moderate flooding occurs on lower marys 
  river, with damage to roads, railroads, and structures. Cattle can 
  be mired or drowned. Streets and homes in deeth flood. This is 
  about 1230 cfs or similar to the flood of may 20, 2005.

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$
700 
WGUS85 KLKN 240826
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
126 AM PDT FRI MAR 24 2017

For the Marys River, including Deeth, moderate flooding is occurring.

...Marys River continues to run high...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Sat    Sun    Mon

Marys River
  Deeth             6.0    7.7 Fri 08 AM   7.8    7.9    7.9

NVC007-250826-
/O.CON.KLKN.FL.W.0022.000000T0000Z-000000T0000Z/
/MHSN2.2.ER.170320T0130Z.170324T0715Z.000000T0000Z.UU/
926 AM GMT FRI MAR 24 2017

The Flood Warning continues for
  The Marys River Above Hot Springs Ck Near Deeth.
* until further notice.
* At  8:15 AM Friday the stage was 7.7 feet.
* Flood stage is 6.0 feet.
* Moderate flooding is occurring.
* Forecast...Moderate flooding will continue.
* Impact...at 7.6 feet...Moderate flooding occurs on the lower
  Marys River, with damage to roads, railroads, and structures.
  Cattle can be mired or drowned. Streets and homes in Deeth flood.
  
&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$

LW
755 
WGUS85 KLKN 242141
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
241 PM PDT FRI MAR 24 2017

For the Marys River, including Deeth, Minor flooding is occurring, 
with Moderate flooding forecast.

 ...Marys River continues to run high...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Sat    Sun    Mon

Marys River
  Deeth             6.0    7.3 Fri 10 PM    7.5    7.4    7.3

NVC007-252141-
/O.CON.KLKN.FL.W.0022.000000T0000Z-000000T0000Z/
/MHSN2.2.ER.170320T0130Z.170324T0715Z.000000T0000Z.UU/
1041 PM GMT FRI MAR 24 2017

The Flood Warning continues for
  The Marys River Above Hot Springs Ck Near Deeth.
* until further notice.
* At 10:15 PM Friday the stage was 7.3 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Impact...at 7.6 feet...Moderate flooding occurs on lower marys 
  river, with damage to roads, railroads, and structures. Cattle can 
  be mired or drowned. Streets and homes in deeth flood. This is 
  about 1230 cfs or similar to the flood of may 20, 2005.

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$
648 
WGUS85 KLKN 251032
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
331 AM PDT SAT MAR 25 2017

For the Marys River, including Deeth, Minor flooding is occurring, 
with Moderate flooding forecast.

...Minor flooding along the Mary's River...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Sun    Mon    Tue

Marys River
  Deeth             6.0    7.1 Sat 11 AM    7.4    7.3    7.2

NVC007-261031-
/O.CON.KLKN.FL.W.0022.000000T0000Z-000000T0000Z/
/MHSN2.2.ER.170320T0130Z.170324T0715Z.000000T0000Z.UU/
1131 AM GMT SAT MAR 25 2017

The Flood Warning continues for
  The Marys River Above Hot Springs Ck Near Deeth.
* until further notice.
* At 3:15 AM Saturday the stage was 7.1 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Impact...at 7.6 feet...Moderate flooding occurs on the lower Marys 
  River, with damage to roads, railroads, and structures. Cattle can 
  be mired or drowned. Streets and homes in Deeth flood. 

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$

LW
191 
WGUS85 KLKN 261029
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
329 AM PDT SUN MAR 26 2017

For the Marys River, including Deeth, Minor flooding is occurring and
is expected to continue.

 ...Minor flooding continues along the Marys River near Deeth...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Mon    Tue    Wed

Marys River
  Deeth             6.0    6.6 Sun 11 AM    6.8    6.7    6.6

NVC007-271029-
/O.CON.KLKN.FL.W.0022.000000T0000Z-000000T0000Z/
/MHSN2.2.ER.170320T0130Z.170324T0715Z.000000T0000Z.UU/
1129 AM GMT SUN MAR 26 2017

The Flood Warning continues for
  The Marys River Above Hot Springs Ck Near Deeth.
* until further notice.
* At 11:15 AM Sunday the stage was 6.5 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...at 6.8 feet...Minor to moderate lowland flooding occurs on 
  lower Marys River, with flooding of many rural roads near the 
  river. Some streets in Deeth flood, as well as basements and 
  foundations of a few homes. This is about 800 cfs.

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$
596 
WGUS85 KLKN 262027
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
127 PM PDT SUN MAR 26 2017

For the Marys River, including Deeth, Minor flooding is occurring and
is expected to continue.

Minor flooding continues along the Marys River near Deeth. Look for
water to continue to run high through the next several days, with a
gradual recession in stage heights.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Mon    Tue    Wed

Marys River
  Deeth             6.0    6.5 Sun 08 PM   6.3    6.1    5.9

NVC007-272027-
/O.EXT.KLKN.FL.W.0022.000000T0000Z-170328T0400Z/
/MHSN2.2.ER.170320T0130Z.170324T0715Z.170327T1600Z.UU/
927 PM GMT SUN MAR 26 2017

The Flood Warning continues for
  The Marys River Above Hot Springs Ck Near Deeth.
* until Monday evening.
* At  8:15 PM Sunday the stage was 6.5 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday afternoon.
* Impact...at 6.5 feet...Minor to moderate lowland flooding occurs on 
  lower mary's river, with flooding of many rural roads near the 
  river. Some streets in deeth flood, as well as basements and 
  foundations of a few homes. This is about 800 cfs.

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$
052 
WGUS85 KLKN 270949
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
249 AM PDT MON MAR 27 2017

For the Marys River, including Deeth, Minor flooding is occurring and
is expected to continue.

 ...Minor flooding continues along the Marys River near Deeth...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Tue    Wed    Thu

Marys River
  Deeth             6.0    6.6 Mon 10 AM    5.7    5.5    5.4

NVC007-280400-
/O.CON.KLKN.FL.W.0022.000000T0000Z-170328T0400Z/
/MHSN2.2.ER.170320T0130Z.170324T0715Z.170327T1600Z.UU/
1049 AM GMT MON MAR 27 2017

The Flood Warning continues for
  The Marys River Above Hot Springs Ck Near Deeth.
* until this evening.
* At 10:15 AM Monday the stage was 6.6 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...at 6.8 feet...Minor to moderate lowland flooding occurs on 
  lower mary's river, with flooding of many rural roads near the 
  river. Some streets in deeth flood, as well as basements and 
  foundations of a few homes. 

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$

LW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Mar 19, 2:14 AM PDT, 10 hours 49 minutes earlier.

Area forecast discussion, Mar 19, 2:14 AM PDT, 10 hours 49 minutes before
Area Forecast Discussion
National Weather Service Elko NV
214 AM PDT Sun Mar 19 2017

.SYNOPSIS...Unsettled weather has returned to the Great basin as
a series of storm system pass through during the weekend and into
next week. The storm system will bring extensive cloud cover and
showers into the Silver State.

&&

.SHORT TERM...Today through Tuesday. Nearly steady stream of
moisture and borderline instability sufficient for showers and
isolated thunderstorms. Freezing levels remain mid-slopes or
higher through the period so that the only snow will be in the
lower ranges and higher peaks. Valleys should see all liquid.
AMounts not terribly heavy but widespread over northern Nevada,
mostly Humboldt, northern Lander/Eureka, and Elko Counties.
Further south, limited pops until Monday then chance pops into
tuesday.

Best instability, albeit borderline, is Tuesday afternoon. Weak
front with fairly pathetic thickness gradients extends north-
northeast to south-southwest over the middle of the state. Weak
jet support further west. Best LI/CAPE over eastern Nevada. There
is probably enough of a combo to warrant isolated thunder over a
large area, but very isolated, from late Tuesday morning until mid
afternoon.

.LONG TERM...Tuesday night through Saturday. An inclement pattern
will take shape across northern Nevada. Upper level low pressure
off the northwest coast of the US will send an open wave trough
across the state Tuesday night into Wednesday. This will bring
showers to the forecast area. Wednesday's highs will be in the low
to upper 50s with some cooler air anticipated to move in through
the afternoon. Snow levels are expected to drop to the valley
floors by Wednesday evening. Overnight lows will be in the low to
mid 30s. The main trough axis will be moving out of the area
through Thursday but highs will be near normal, with readings in
the upper 40s to mid 50s. The area is forecast to under a
transitory ridge for a brief break in the weather with highs in
the 50s for Friday. By Saturday, it looks like another trough
will make its way through the area, with more rain showers
forecast.

&&

.AVIATION...Breezy conditions will develop this afternoon across
portions of the forecast area, with some gusts around 25kt. KEKO
and KWMC could see some light rain showers, but conditions are
expected to remain VFR.

&&

.HYDROLOGY...Well above normal temperatures over the past week
have helped reduce mountain snowpacks across northern and central
NV, with snow water equivalent levels (SWE) lowering from roughly
140-150 percent of normal earlier this month, down to the current
115-130 percent of normal. The recent spring-like warmth and
melting snowpack has lead to rising creek and river levels, which
will continue for at least a few more days.

Temperatures will begin to cool, though remain near normal, as
trough energy moves in from the northwest for the mid-week period.
However periods of rain will accompany the incoming system. At
this time no wide-spread heavy rain is expected over the coming
week, however there may be some periods of moderate rain mainly
over northeastern NV from Saturday evening through Monday
afternoon which could result in upward bumps to creek levels.

There are a few rivers that are either in minor flood stage, or
forecast to reach minor flood stage this weekend or early next
week. At this time no creek or river is in moderate flood stage,
however the Humboldt River from Battle Mountain down stream to
Comus is expected to reach moderate flood stage in the Monday to
Tuesday time-frame, likely reaching to Winnemucca around the
middle of next week.

Check frequently for updated hydrologic information over the
coming week, as updated flood warnings, river statements or
hydrologic outlooks may be issued one or more times a day as
creeks and rivers continue to rise.

The main change since last Friday afternoon has been the new
issuance of a flood warning for Humboldt River at Palisade, as
that stretch of the river is expected to rise up into minor flood
stage Monday morning.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

98/86/86/86

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 5:38 AM PDTRiver Flood WarningLKNElko4 days

Nearby

River Flood Warnings in Nevada, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.